73.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tango trial - after effects?

8 REPLIES 8
Guest user
Not applicable

Re: Tango trial - after effects?

PGSNPS trial Hello

Have any of you been approached to take part in the PG SNPS trial?
I have just spoken to the trial nurse at my treatment centre. This is a trial which is looking at why there are so many different side effects to chemo, despite being given the same drugs. They are seeking people wo have been on the NEAT, TANGO or neo-TANGO trials - or who are still participating.

It seems as if it will be a national study and it would appear as if I have to give a blood sample (just one!) and there is a questionaire.

The aim of the trial is to provide more \"tailor-made\" treatments.
I just thought you might be interested...it is a national study being organised by the Cancer Research UK Department of Oncology at Cambridge Uni, I guess your trials nurses would know more.

Re feeling tired - I always try to up the anti-oxidants in my diet when I start to feel sluggish, also drinking lots of water too- and get fresh air and natural light for 15mins per day, it seems to help me after a couple of days, whether that is psychological or not, I\'m not sure, but it does seem to help me, so maybe it could help you too?

katym c

Guest user
Not applicable

Re: Tango trial - after effects?

Tango too Finished in April last year.

Dont laugh but I used to have trouble lifting my feet to put my socks on for months after wards. Now I dont have any problems with it at all and am far less \'creaky\' all round, 9 months later.

I was 38 when I started Tango but didnt have Gemcitabine with mine.

Moderator
Community Manager

Re: Tango trial - after effects?

Tango trial Just posting to bring this to the top so pipalip may get some answers!
Best wishes
BCC Host

Guest user
Not applicable

Re: Tango trial - after effects?

Tango Girl Too! Hi Linda

I am 29yrs old and had the Tango trial too. Finished in May 2005, but still have problems with terrible achy knees. At times during my chemo I could barely walk upstairs. Did you have the same problems?

I am slowly trying to get my energy levels up, but find it so difficult. If I walk too far my knees kill me and swell up.

Consultant said effects can last up to a year!!!!

I still feel very tired and lacking in motivation. Any handy hints would be much appreciated by anyone reading this!

Kind regards

Pip

Guest user
Not applicable

Re: Tango trial - after effects?

tango Just to say that I finished on the tango trial in July 2004, I found that I had real problems with my feet - walking was a real pain at times - especially, as others have mentioned first thing in the morning (even worse if I have to get up during the night). I mentioned this to the radiologist (as it was a nuisance and I was seeing him, so I asked!) he told me that it was to be expected with the tango drug combination.

The good news is that I have found the effects lessen, if I think about it, things started to improve during the summer (about a year after the treatment ended) I also changed to wearing \"proper\" slippers rather than mules and full shoes instead of sandals/scholls etc.

I hope that your problems start to get better soon

kat

Guest user
Not applicable

Re: Tango trial - after effects?

---Hi Linda I finished Taxol in August and suffered terribly from stiff, painful joints for some time. I found it impossible to get up from sitting on the floor without pulling myself up on something. Things have improved although i still have a lot of stiffness when standing up and after getting out of bed. I just hope it will continue to improve. My oncologist did tell me it can take a long time for these effects of chemo to wear of.
Hope yours starts to improve
Best wishes
Kelley

Guest user
Not applicable

Re: Tango trial - after effects?

joint pain dear Linda,

I can\'t really help with any info, but you have my full sympathy, as my arthritis is rotten at the moment. The creaking as you \'get going\' is so depressing when you\'ve been a superfit person. I saw my rheumatologist today, who was also very clued up on breast cancer, and the effects of drugs on joints. Could you get a referral?

wishing you love and well-oiled joints
from Helen

Guest user
Not applicable

Re: Tango trial - after effects?

Tango trial - after effects? Hallo All

I was part of the Tango trial (EC, taxol AND the gem), and completed 8 chemo sessions and 6 weeks of Radiotherapy back in July. Because I was oestrogen negative I am not on any long-term drug therapy.

I experienced the usual cramps etc for about 48 hrs after the administration of the taxol, and certainly hobbled around.

Now 6 six months on, I am having a lot of joint problems: hands, knees and particularly my feet. It feels at times as if every joint in each of my feet is painful and sore. This is very noticeable on starting to walk after sitting for a while, or getting out of the car following a journey. Things do improve a bit once \'I get going\'.

I am finding this very hard to take - as someone who worked with their hands, ran marathons etc, and was one of the fittest 55 year olds around when the cancer struck.

Does anyone else have the same problems connected to the trial? Has anyone read that the taxol could perhaps initiate arthritis? Has anyone heard any Consultant feed-back on this?

A Healthy New Year to all, Linda

Guest user
Not applicable

Tango trial - after effects?

Tango trial - after effects?